I am thinking of getting a Tummy Tuck and Liposuction. I have been taking diet pills for a couple of months does this put me at any greater risk of having problems with anesthesia?
Liposuction and Tummy Tuck While on Diet Pills?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Many diet pills work because they suppress appetite and speed up your metabolism. Their effects can be dangerous when combined with the drugs needed for anesthesia, in that they can make your heart irritable, which could potentially result in either intra-operative or post-operative arrhythmias (sensation of fast or strong heart beats).
In body contouring procedures such as tummy tucks, it is important that the patient has sufficient nutritional reserves to promote wound healing. Going into a major operation in a "malnourished" state is not advisable because you may very well run the risk of infections and delayed wound healing. Please consult with both your Surgeon and Anesthesiologist as to when to suspend these drugs.
Anesthesia Risk with Diet Pills
Depending on the mechanism, diet pills may make your heart's electrical system not only very sensitive to anesthesia, but all REFRACTORY (or unable) to respond to the drugs used in CPR to supress the abnormal electrical activity....this can be disasterous for you!
We recommend stopping diet pills for AT LEAST two (2) weeks prior to surgery.
I hope this helps!
You may want to stop these diet pills prior to surgery
It really depends on the mechanism of action of these diet pills but you should stop these for a minimum of two weeks prior to surgery and possibley longer. Again depending on the mechanism of action, you may want to consider blood work to evaluate possible alterations that could effect your surgery.
Discuss your medications with your surgeon and the anesthesiologist if possible. You may also want to look up any potential adverse drug interactions on the internet and provide these to your surgeon.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.